Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

144 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Allopurinol cause headache?

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3919 Questions

default
Posted on Fri, 3 Mar 2017 in Medicines and Side Effects
Question: headache after taking allopurinol a problem ?
doctor
Answered by Dr. Ivo Ditah 16 minutes later
Brief Answer:
Do you always get headaches after taking allopurinol?? Terrible headaches?

Detailed Answer:
Hi,

Headaches are not common after taking allopurinol but remains a rare side effect. If you however have headaches all the times after taking this drug, then it might be the case with you. I will like to know how severe these headaches are and whether they warrant medication to address or that allopurinol be stopped.

I hope to hear back from you on the severity of these headaches and whether there is need for the drugs to be reviewed and revised entirely.

Kind regards and waiting!......
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 1 hour later
She , doesn;t normally have headaches . She takes the medication after dinner , gets a headache- not severe - wakes up next morning and feels good .
doctor
Answered by Dr. Ivo Ditah 10 hours later
Brief Answer:
Let herdrink much water as she takes this drug!

Detailed Answer:
Hi,

Because teh headaches are not severe and gets resolved in a short tme, I will not ask that the medications be stopped. However, I suggest that she takes this drug with a good volume of water, at least a glass , and let's see what difference this makes.

Keep me updated on her progress. I wish her well and always remeber am here to address any health worries you may have.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Allopurinol

doctor1 MD

Yes, I have was taking 100 mg of allopurinol and 0.6 colcrys to control my uric acid. When I saw the dr 2 weeks ago my uric acid was even higher. Seems high levels of uric acid runs in my family. The Dr wanted me to stop Colcrys and continue taking allopurinol but to increase it to 2x a day. Well, within a week I have an acute attack of gout. The dr then prescribed preisone and to go back on colcrys and continue w/allopurinol 2x a day. Things never calmed down and the gout got worse once the presone was stopped. This week the Dr prescribed MethyIPREDNISolone tablets 4 mg the swelling is gradually going away. No swelling in the morning and able to finally put my foot down again but the swelling in now on top of the foot and purple and the ankle is swollen. Going to see a foot doctor tomorrow to see if I need a boot put on the my foot to keep the pressure off of it for a while. I am so worried that once the MethyIPREDNISolone Table stop on Friday the Gout will return. Should I be increase the Allopuriol to 3 a day and does it cause weight loss and contine on with colcys?

doctor1 MD

I have gout, I just got over a 10 week flare up. I tried allopurinol and had a terrible reaction, rash, headache muscle aches.I am now drinking cherry juice every day. I just had baby back ribs, broccoli, cauliflower, and carrots with a baked potato. Now I am worried I will have another flare up. What should I do to prevent this from happening? Thanks

doctor1 MD

hello there..i'm 47 years old and having and suffering for abdominal pain to be exact at its umbilicus surrounding about 1-2 inches radius from th umbilical area..i already asked the doctor and did some diagnostic exam,the doctor did a whole abdomen UTZ and I'm negative to Kidney Stones thus he gave me antibiotics and Allopurinol now everytime I take my Allopurinol it worsen the pain plus i do urinalysis right now and the result of my Red Blood Cells is TNTC and there are also Mucus Threads the pus cells is 2-4/hpf..what does it mean??

doctor1 MD

i am 74 1/2 -- 6 ft , 162 lbs -- gave 24 hrs urine sample -- result high utv - --- 3290 ml -- those 24 hrs i drank water like mad -- almost 4000 ml --24 hr U CREA 1016.6 WITH U Creat 30.9 -- i have RA and take methotrexate 15 mg/week , 5 mg lipitor and 300 mg Allopurinol -- alaso Atenelol 50 mg and lisinopril 4o mg daily plus HCT 12.5 mg -- what do the results show ( Normal days , I do not urinate that much

doctor1 MD

I have blind spot in middle of vision varies from time to time better or worse. Its like a bright flash that makes it difficult to see in middle. Then it goes away. I also see some doubling in print and wear glasses for near sightedness with a...

doctor1 MD

I WOULD LIKE TO KNOW WHAT TYPE FOODS CONTRIBUTE TO HIGH URIC ACID LEVELS, ESPECIALLY IF FRENCH FRIES ARE ONE OF THEM, ALSO WHAT ARE RHE BEST TREATMENTS FOR GOUT , ALSO WHAT ARE THE BEST NATURAL TREATMENTS IF ANY , THANKS

doctor1 MD

Since November 1 I have had an inflammation in the large toe of my right foot and my doctor said it was gout . I have had gout in the past but after taking medication, it went away within a week or 10 days. My last blood test about a month ago...